Skip directly to search Skip directly to A to Z list Skip directly to navigation Skip directly to page options Skip directly to site content

Heading


ID#:15449
Description:This individual presented to a clinical setting displaying cutaneous lesions to the upper right thigh and penis, including the skin of the penile shaft, and glans penis. These lesions were attributed to phenol exposure, which caused ensuing phenol dermatitis. The thigh lesion appears to be erosive in its morphologic appearance, and is surrounded by an inflammatory ring. The penile lesion appears to have turned purulent, exhibiting an underlying scaliness, and reddening of the affected skin.
Phenol is often used as a disinfectant, and causes skin inflammation upon exposure. A toxic irritant, phenol is often applied to floors and objects found in hospital settings, thereby, exposing hospital staff to its cutaneous inflammatory nature. If using chemicals such as phenol, precautions need be implemented safeguarding the users. Known as personal protective equipment, or PPE, items including face masks, goggles for eye protection, and protective clothing all need be seriously considered before the application of caustic germicidal agents.
High Resolution: Click here for hi-resolution image (18.34 MB)
Content Providers(s):CDC/ Donated by Brian Hill, New Zealand; Susan Lindsley
Creation Date:1976
Photo Credit:
Links:
Categories:
CDC Organization
Skip Navigation Links.

MeSH
Skip Navigation Links.
Copyright Restrictions:None - This image is in the public domain and thus free of any copyright restrictions. As a matter of courtesy we request that the content provider be credited and notified in any public or private usage of this image.

TOP